Facebook Pixel

Period one week earlier after Emergency Contraception

By January 19, 2017 - 4:59pm
Rate This

hello everyone I hope you can help me, I had a sexual assault situation two weeks ago I did not give consent to sex. It happened on January 1st and it did not last long maybe a few seconds to a minute I just know it did not last long, so he did not get to finish like no full on ejaculation because I told him to stop and pushed him away luckily he did stop. After that I took Take Action Emergency Contraception it was not Plan B it was a different brand. Three days later I had cramps and experienced PMS symptoms like I normally do before I start my period. At first I freaked out thinking if it was pregnancy symptoms, but I figured it was too soon for pregnancy symptoms yet I still took plenty of Pregnancy test all were negative.

Furthermore, I started my period a week earlier then my expected period my period last month was on December 17th this time I started on January 14th. it started off light pink and became heavy with intense cramps as well as a bit of blood clotting for three and a half days I had to change my pad a lot. I say three and a half days because in the evening of the third day my period got extremely light like how it gets at the end of your period so like almost stopping. It continued as light on the fourth day as well it was just brown blood. After that towards the evening on the fourth day I began to bleed red again it was just medium. Onto the fifth day I had brown and red blood like a mixter of it and that has never happened to me which is why it worries me. It had red streaks and kinda stretchy like you get during ovulation mixed with the brown old blood. During the rest of the day it just continued as brown blood like I normally get towards the ending of my period like I usually get except one odd thing I had light cramps on for a tiny bit on the fifth day and that never happens. On the 6th day which is today I experienced light brown bleeding like I usually do my period always last 6 days. Is it normal to start early after EC? or could it have been Implantation or breakthrough bleeding? I took several pregnancy test they we are negative. Not sure if I am just paranoid too much research has gotten me stressed because some women apparently experienced a period and ended up pregnant.

Another thing is that I researched EC saying that if you do not get your period or it's late to test, but clearly I did experience what was possibly an early period since It did last 6 days even though it was going on and off it was still heavy and intense in the beginning just like a normal period.

Add a Comment1 Comments


Hello Star19,

Welcome once again to EmpowHER. I see you asked about this earlier today and received a reply.

This was no implantation bleeding. The bleeding was triggered by Take Action emergency contraceptive. One side effect is a change in the menstrual cycle. The monthly period can start earlier than expected, as was your case. Flow can be lighter or heavier than normal.

The bleeding was proof that you did not become pregnant.


January 19, 2017 - 7:33pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!